• Two weeks on Taxol. ..omg

    Asked by Danielle3 on Saturday, November 21, 2015

    Two weeks on Taxol. ..omg

    Hi All, so this is my second round of Taxol and its ugly (but you all were right not as bad as A/C). However the body ache is terrible. ..I feel like someone beat me up. But I must remember to take my pain meds which helps a lot. I am hoping my body get use to the meds and I don't feel so awful. I have 10 more weeks to go (than I will be finished with this part). I will have surgery next...yup I've already decided to have both of these puppies remove and get a new set....oh they can take the ovaries too. I found out I have the genetic mutation that my chances are high for cancer coming back. So I can't deal with that. Iam just praying to get through this difficult time. I wish everyone well. Happy thanksgiving. ...hi Carol

    17 Answers from the Community

    17 answers
    • Mika's Avatar
      Mika

      Hi Danielle3 glad to see that the taxol is not as bad...but still a ride..as for me I am on my next to last, and it's giving me extra fatigue..it is cumulative as I have been told..hang in there.

      over 4 years ago
    • Ejourneys' Avatar
      Ejourneys

      (((Hugs))), Danielle! I'm sorry you're having to deal with the BRCA mutations on top of everything else. Good for you for being proactive! I hope your pain decreases and that the meds give you relief.

      Part of my meditation during chemo was doing countdown doodles for my last 10 infusions. This one's for you:
      https://c2.staticflickr.com/6/5563/14863365365_956de11dcd_b.jpg

      This one's for @Mika:
      https://c2.staticflickr.com/6/5604/15467460236_110b3f9813_b.jpg

      Keep on keepin' on and Happy Thanksgiving!

      over 4 years ago
    • barbdee's Avatar
      barbdee

      You can do this! It sounds as if you have had to make some decisions & you have educated yourself on what's to come. Congrats for being your own advocate. For me, it was like learning a new language. Healing wishes!

      over 4 years ago
    • Carool's Avatar
      Carool

      Danielle, you are going through a lot, and I'm sorry. It's great that you are going to take the tough steps to further reduce your chance of getting more cancer. You know I and the rest of the gang are rooting for you! I was tested for the BRCA1 and -2 gene mutations (14 years ago), and I don't have them, though there may be other mutations for which there were no tests at that time. I did, however, elect to have a complete hysterectomy, as my fibroids were growing (probably due to Tamoxifen), and I just wanted to reduce my chance of getting a gynecological cancer. As you may know, removing ovaries is often done laparoscopically, with minimal scarring (tiny incisions) and a relatively quick recovery. Big hug! Carol

      over 4 years ago
    • ChildOfGod4570's Avatar
      ChildOfGod4570

      I am so sorry to hear the treatments are makind you feel yucky, and I'm sorry to hear you have the BC gene. :( Good for you that you are taking the necessary precautions to minimize your risks of recurrance. It feels like patients almost have to attend med school in order to make educated guesses or decisions concerningtheir treatment. I know for me when I was going through TC chemo, the side effects were not cumulative, but they were repetitive. They didn't get worse with each infusion; they just came the same every time ... that's treatments 2 through 6 did anyway. I think I already told you about what treatment 1 did to me. Like I once siad in a previous ppost, my dad ketp giving me a countdown; "4 down and 2 to go; you can do it, and radiation will be a walk in the park next to this." God is watching over you and He won't stop now! Happy Thanksgiving! HUGS and God bless.

      over 4 years ago
    • Fredcat's Avatar
      Fredcat

      You can do this! I agree that Taxol was a bit better than AC, but it still packed quite a punch. I think it was just cumulative from all the months of treatment. The worse thing for me was that I developed neuropathy in my toes as a result of it. Please make sure that you communicate any pain or tingling in your fingers or toes. It also did a number on my nails, but that all grew out once it was over.

      I wish you the best with your continued treatment. Keep us posted on your progress. Happy Thanksgiving to you and your family.

      over 4 years ago
    • beachbum5817's Avatar
      beachbum5817

      Sorry to hear that you have been dealt another blow. I know that you will get through all of this. You certainly have a great attitude. I will continue to pray for you. Good luck. Take care. I hope you and your family have a very, Happy Thanksgiving.

      over 4 years ago
    • Lorie's Avatar
      Lorie

      Danielle sending cyber hugs. Happy Thanksgiving.

      over 4 years ago
    • Lorie's Avatar
      Lorie

      Ejourneys great doodles:) The second oneWas different and I just wonder was it done on the computer? I have a friend who just started chemo andAnd would like to show to her to see if something she'd like to do

      over 4 years ago
    • Kathy1's Avatar
      Kathy1

      Happy Thanksgiving!!! Glad this isn't as bad. You need to manage the pain. Try to stay ahead of it. I put a magnetic clock on my refrig...it was my reminder when to take my meds. I must look at the refrigerator a lot...but it worked. Find yur own reminder...it makes it easier. You take good care of yourself. I think I would have the same surgeries if I were you. Go away with the bad and welcome the new!! Big hugs!!!

      over 4 years ago
    • Rustysmom's Avatar
      Rustysmom

      Hang in there, Danielle. You're over the worst of it. My experience was similar to yours in that the treatments are cumulative. Are you getting the Neulasta shots after each infusion? If you are, that may be partly the cause of your pain. Hopefully your medical team has told yo to take Claritin for that. By now you probably know all about that stuff. You are smart and brave to be proactive about your surgeries given your BRCA status. Go easy on yourself, have a wonderful Thanksgiving. (((Hugs)))

      over 4 years ago
    • Ejourneys' Avatar
      Ejourneys

      Thanks, @Lorie! I did both doodles on Art Rage, which has a terrific free demo version that never expires: https://www.artrage.com/demos/ Best used with a pen tablet (more control than a mouse and much easier on the hand). The second one included a tracing I did of one of my moon photos.

      over 4 years ago
    • Lorie's Avatar
      Lorie

      Good excuse to get a tablet. I need new computer and might try it for relaxation. Tx

      over 4 years ago
    • LiveWithCancer's Avatar
      LiveWithCancer

      Happy Thanksgiving, Danielle! I hope it is awesome!

      over 4 years ago
    • kalindria's Avatar
      kalindria

      Taxol isn't as bad and I even grew a bit of fuzz on my head while taking it. I had sessions every three weeks but the side effects were awful - mostly the body aches and joint pain. I felt like I got very weak while taking it. I actually quit taking it about 5 months before my doctor wanted. My scans were clear and had been for almost a year so I got a second opinion and then quit taxol. Best decision ever.

      over 4 years ago
    • Cari's Avatar
      Cari

      Earlier this year, I did six months of taxol and later added carbo to that, and had to continue working full time. It was actually my second time on Taxol so side effects were much, much worse. The first time it was a breeze and never lost my hair. I did it when initially dx'd in August 2011. I'm also BRCA2 mutation positive. I hope it gets easier for you. I know the one thing that helped me was directly after my infusion, I put all my stuff in my car (my work laptop) and went for a three-mile walk in the neighborhood next to the cancer clinic. It really helped to be moving like that. Toward the end of my six months of treatment, I did not feel like walking right after chemo, but I made myself do it and never regretted it. It really helped with the side effects which I needed because I had to go to the office bright and early the following morning.

      over 4 years ago
    • kalindria's Avatar
      kalindria

      I did 15 months of taxol (the first six with Carboplatin). You are so right about the body aches and pain. It's horrible.

      over 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.